MAUDE Adverse Event Report: RICHARD WOLF GMBH RESECTION MASTER; CUTTING ELECTRODE BIPO 27 FR

RICHARD WOLF GMBH RESECTION MASTER; CUTTING ELECTRODE BIPO 27 FR
Model Number 46591613
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Rw gmbh considers this mdr/complaint open.Rw gmbh will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
It was reported to rw by the user facility that: during an operation, the resector burned while it was in use with a new handle.This problem has occurred already several times (information comes from the user report to the belgian authority).Electrode was replaced and the procedure was successfully completed.
 
Additional Manufacturer Narrative
The user facility sent the following instruments to richard wolf for examination: working element 86592352, batch#: 1466060.Telescope 30° sn: (b)(6).Electrodes 46591613, batch#: 21002725.The investigation of the instruments showed that the insulation on the electrode bracket was worn.This reduced the distance to the optics as well to the working element.The optics melted on the distal end, the plastic insulating insert glued into the working element melted.The loop on the electrode is broken.The ga -as 002 / en / 2018-7.0 / pk18-9297 contains the following applicable warnings for these faults: 4.1 visual check.Check for burnt insulation in the area of the loop of the hf electrode.Replace the hf electrode if the insulation on the loop is burnt off to the extent (0.5 mm) that the reinforcement sleeve becomes visible.Single-use electrodes, sterile.Do not use single-use (disposable) electrodes if the insulation is damaged.Replace electrodes instead.Use new single-use electrodes if the sterile packaging is damaged or the use-by date is exceeded.5.6.1 additional notes and instructions on hf applications caution! danger of hf arcing ! insufficient distance between the parts carrying high-frequency current and other conductive parts can lead to unintentional tissue damage and damage to the instrument.Activate the electrode only in extended state.Live parts of hf instruments carrying high frequency current must be kept at a safe distance of at least 2.5 mm from the distal end of the endoscope when activated.In case of hf arcing, replace the electrode immediately; check the endoscope for damage and send it in for repair, if necessary, to avoid consequential damage.Caution! careful if the hf voltage / power is set too high ! danger of injury resulting from damage to the electrode insulation! damaged insulation can cause leakage currents.Thermal damage to the patient and / or user are possible.Replace electrode.Use monopolar resectoscopes only at a maximum recurring peak voltage of 2.0 kv, also in the case of forced or spray coagulation.Use the bipolar resectoscopes only at a maximum recurring peak voltage of 1.0 kv for the setting of the hf surgical device please refer to the corresponding manual provided by the hf device manufacturer.If the power setting is too high above the value recommended by the manufacturer there is the risk of increased thermal damage and abrasion as well as breakage of the electrode loop (wire).Warning! danger of injury if the hf instrument is not visible through the scope ! inadvertent tissue damage as well as damage to the distal end of the endoscope and instrument parts is possible.Use hf instruments within the specifications (mode).Activate the hf instruments only after the part conducting hf current has become fully visible through the scope and contact is made with the intended area to be treated.Possible hazards have been considered in the risk assessment bb2-3 rev.05 with the corresponding extent of damage and probability of occurrence.No 3 1 3 since no new risks have arisen from the investigation of the current complaint case, the risk assessment remains valid in view of the facts described.In summary, we assume a user error as the cause of the damage.The instructions for use in chapters 4.1 and 5.6.1 were not followed.These explicitly refer to the wear behaviour and the use under sight.A too small distance can lead to damage the instruments.The breakage of the loop ultimately represents that the limit of wear is reached.The loop wears out during use and the diameter of the used wire is reduced.Furthermore, mechanical and electrical stress can cause the loop to break before the end of the application.
 
Event or Problem Description
See manufacturers narrative for results of the device investigation.

Brand Name
RESECTION MASTER
Common Device Name
CUTTING ELECTRODE BIPO 27 FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key12258482
Report Number9611102-2021-00029
Device Sequence Number14702950
Product Code FAS
UDI-Device Identifier04055207048986
UDI-Public04055207048986
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number46591613
Device Catalogue Number4659.1613
Device Lot Number21002725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TELESCOPE 30° SN: (B)(6).; WORKING ELEMENT 86592352, BATCH#: 1466060.